Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Undine

B12 Shot Induced Itchy, Dry Skin And Acne

Recommended Posts

Hi, I really need some advice/support. I have suffered with quite bad acne on my jawline and cheeks since I was a teen. The past few years (I am now 22) my skin has cleared up a lot, I still get spots, but they are easily covered and heal quickly. I was very happy about this.

A few months ago I had a blood test and discovered that I had low vitamin b12. To rectify this my dr said I needed a course of b12 injections over 2 weeks. After the second injection my skin started breaking out horribly. Really painful red spots on my cheeks. After my last injection it seemed to calm down again and my skin was clearing. This lasted about a week until I noticed my forehead was getting bumpy, the painful spots came back and all hell has now broken out on my face.

The skin on my nose is oily and flakey. My forehead is bumpy with a few spots that itch. These are places my skin has always been pretty good! The worst is my cheeks and jawline, they are covered in red itchy spots, cysts and whiteheads. it is driving me nuts. My skin feels so different to what it did a few months ago, and I have no idea what to do. I have ridiculously sensitive skin normally, I can't put anything on it without a reaction, the only moisturiser I can use without too much problem is burts bees sensitive skin range. And now even that seems to make things worse. At night, laying on my face irritates my skin so much I can't sleep. Had anyone else experienced this before after b12 injections? Or have advice for dealing with a breakout like this that doesn't involve taking sandpaper to my face?

Link to comment
Share on other sites

Shots are the fast track way to get your B12 levels up. But because they get into the body so quickly, B12 shots do cause acne (this has been documented in several studies).

You can take the most active form of B12 over the counter. I use these fast dissolve tablets that have methylcobalamin (the active form). The tablets are high potency so I split them in half and use one half tablet every other day. At that dose I do not get acne. You just place half a tablet under your tongue and it dissolves in about 5 seconds.

Make sure any multivitamins you are taking do not have B vitamins in them. That may be prolonging your breakouts.

As for recovering from your breakouts, there's not much you can do except what everybody does to heal breakouts. Benzoyl peroxide, salicylic acid, cortisone shots, etc.

Edited by Green Gables
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×